Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 55, NWS Miami, FL

June 7, 2007Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 7, 2007, 1:38 PM EDT for Broward County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2007, 1:38 PM EDT (17:38 UTC)
Expired
Jun 7, 2007, 2:45 PM EDT
In force
67 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Broward County, FL

The radar

The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 071739
SVRMFL
FLC011-071845-
/O.NEW.KMFL.SV.W.0055.070607T1738Z-070607T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
139 PM EDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BROWARD COUNTY IN SOUTH FLORIDA.

* UNTIL 245 PM EDT

* AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11     
  MILES NORTHWEST OF CORAL SPRINGS...AND MOVING SOUTHEAST AT 5 TO 10 
  MPH.

* THE STORM WILL AFFECT...
  CORAL SPRINGS
  MARGATE
  SUNRISE
  SAWGRASS MILLS MALL

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2634 8031 2616 8014 2610 8021 2607 8031
      2601 8037 2607 8037 2634 8054

$$

70/DD
1 follow-up statement
000
WWUS52 KMFL 071812
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
212 PM EDT THU JUN 7 2007

FLC011-071845-
/O.CON.KMFL.SV.W.0055.000000T0000Z-070607T1845Z/
BROWARD FL-
212 PM EDT THU JUN 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EASTERN BROWARD COUNTY...

AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 9 MILES NORTHWEST OF CORAL SPRINGS...MOVING SOUTHEAST AT 5
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARKHAM
PARK...TAMARAC...SUNRISE...SAWGRASS MILLS MALL...PLANTATION...OAKLAND
PARK...NORTH LAUDERDALE...MARGATE...LAUDERDALE LAKES...LAUDERHILL AND
DAVIE

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 2634 8031 2616 8014 2610 8021 2607 8031
      2601 8037 2607 8037 2634 8054

$$

70/DD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:25 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 7, 12:25 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1225 PM EDT THU JUN 7 2007

.UPDATE...
WATER VAPOR SATELLITE AND DOPPLER RADAR IMAGERY FROM KAMX 88-D
SUGGEST THAT THE WEAK MID-LEVEL VORT MAX...WHICH BROUGHT BENEFICIAL
RAINFALL TO SOUTH FLORIDA YESTERDAY...HAS NOW SHIFTED EASTWARD OVER
THE BAHAMAS. WEAK SUBSIDENCE IN THE WAKE OF THIS DEPARTING
FEATURE HAS RESULTED IN MUCH LESS CONVECTION TODAY...AND HAVE
DECIDED TO LOWER POPS TO CHANCE AND REMOVE MENTION OF WIDESPREAD
HEAVY RAINFALL IN THE ZFP/HWO...ALTHOUGH LOCALLY HEAVY RAINFALL
WILL STILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. UPDATED
PRODUCTS HAVE ALREADY BEEN TRANSMITTED.

70/DD

&&

.PREV DISCUSSION... /ISSUED 1000 AM EDT THU JUN 7 2007/

UPDATE...NO CHANGES PLANNED TO MORNING UPDATES. UPPER TROUGH
CONTINUES TO LINGER IN THE AREA WITH SFC RIDGE TO OUR NORTH GIVING
WAY TO LOW LEVEL LIGHT EASTERLY FLOW. 85H RIDGE AXIS IS ACROSS N
FLA WHILE THE 70H AXIS IS JUST TO OUR SOUTH. THIS IS GIVING US LOW
LEVEL EAST FLOW PATTERN WHILE THE WIND FLOW BECOMES WESTERLY AT
10K AND ABOVE. AS A RESULT, STORM MOTION WILL BE VERY SLOW BUT A
DRIFT TO THE EAST IS EXPECTED. MAV GUIDANCE FROM 00Z WAS ONLY 40
PERCENT WHILE MET IS 80 ALTHOUGH THE 06Z MAV GUIDANCE DID COME UP
TO 50. I AGREE WITH THE MIDNIGHT SHIFT THAT WITH UPPER TROUGH IN
VICINITY ALONG WITH THE 12Z MFL PARAMETERS SHOWING MOIST ALL OF
THE WAY UP AND QUITE UNSTABLE, DO NOT SEE ANY REASON TO CHANGE
LIKELY POPS FOR TODAY ALTHOUGH THE MOST FAVORED LOCATIONS APPEAR
TO BE INTERIOR AND EAST COAST. MARINE ZONES LOOK TO BE IN GOOD SHAPE.

AVIATION UPDATE...NO SIGNIFICANT CHANGES TO AVIATION FORECAST AT
THIS TIME. REGIONAL RADAR/SATELLITE DATA SUGGEST THAT CLEARING IS
NOW OCCURRING ACROSS THE WESTERN HALF OF THE PENINSULA...WITH
GENERALLY VFR CLOUD DECKS REMAINING ACROSS THE EASTERN TERMINALS.
A FEW LIGHT SHOWERS MAY BRIEFLY IMPACT PBI/FXE/FLL LATER THIS
MORNING. CURRENT FORECAST HAS THIS COVERED WELL. 70/DD

LONG TERM...30/KOB
SHORT TERM/AVIATION...70/DD

PREV DISCUSSION... /ISSUED 430 AM EDT THU JUN 7 2007/

SYNOPSIS...ATLC RIDGE EXTENDING WSW ACROSS S. FL AND INTO THE
GULF OF MEX. UPR LVL SHORT WAVE OVR CENTRAL GULF MOVING EAST WITH
AREA OF CONVECTION DOWNSTREAM BETWEEN ITS AXIS AND THE FLORIDA PENINSULA.

SHORT TERM...TODAY...A LITTLE DIFFICULT FORECAST TO
MAKE...ESPECIALLY WHEN THE TWO MAIN MDLS ARE SO DIVERGENT IN THEIR
PRECIP OUTPUT. GFS MOS ONLY HAS SCT POPS FOR TODAY WHILE NAM GOES
CATEGORICAL. NOW IT SEEMS ODD THAT GFS HAS SUCH RELATIVELY LOW POPS
AS IT STILL BRINGS THE SHORT WAVE ACROSS NRN PORTIONS OF THE
PENINSULA LATE THIS AFTERNOON/EARLY EVENING WITH DIFFLUENCE ACROSS
SOUTH FLORIDA AT THE TIME OF MAX AFTERNOON HEATING. HOWEVER...IT
ALSO INDICATES MODERATE SPEED CONVERGENCE WHICH COULD CANCEL OUT
THE DIFFLUENCE ALOFT. ALSO INDICATES DOWNWARD MOTION IN THE OMEGA
FIELD. IN ANY CASE...DECIDED TO KEEP THE LIKELY POPS ALREADY IN
THE PREVIOUS FORECAST PACKAGE BECAUSE OF THE PROXIMITY OF THE
SHORT WAVE...AND ALSO EXPECTED DECREASE IN CLOUD COVER DURING
EARLY MORNING HOURS WHICH COULD ALLOW DIURNAL HEATING TO HAVE A
SIGNIFICANT EFFECT DURING AFTERNOON HOURS. LOCALLY HEAVY RAIN IS
POSSIBLE AGAIN TODAY DUE TO VERY SLOW EXPECTED STORM MOTION...SO
WILL INDICATE THAT IN ZFP.

TONIGHT THROUGH SATURDAY...GFS KEEPS S/W TROUGH/CUTOFF LOW JUST
OFF THE EAST COAST OF THE PENINSULA. THIS WILL KEEP UNSTABLE
CONDITIONS ACROSS THE LOCAL AREA WHICH WILL COMBINE WITH LOCAL
BREEZES AND DIURNAL HEATING TO KEEP SHWRS/TSTMS IN THE FORECAST.

LONG TERM...WL GO CLOSE TO CLIMO AS THE ATLANTIC RIDGE CONTINUES
ACROSS THE AREA WITH LOCAL EFFECTS DICTATING WX CONDS.

AVIATION...DIFFICULT TAF FORECAST AGAIN THIS MORNING AS MODELS ARE OFFERING
DIFFERING SOLUTIONS REGARDING CONVECTIVE EVOLUTION TODAY. BEFORE
CONVECTION MAY/CAN DEVELOP...MAIN CONCERN IS HOW MUCH CLOUD COVER
THINS OUT EARLY THIS MORNING. THINK THAT DESPITE CLEARING LINE
WORKING ONSHORE THE WEST COAST EARLY THIS MORNING THAT CEILINGS WILL
HOLD IN THE 9000 TO 12000 FOOT RANGE THIS MORNING WITH SOME BREAKS
UNTIL CONVECTION DEVELOPS. SINCE TIMING AND PLACEMENT OF STORMS IS
STILL IN DOUBT, VCTS WILL BE CARRIED ALL DAY AT ALL TERMINALS. NEAR
ANY THUNDERSTORM THAT DEVELOPS EXPECT PERIODS OF MVFR OR LOWER
CEILINGS OR VISIBILITIES IN THE VERY HEAVY RAINFALL.

MARINE...WINDS WILL REMAIN AT OR BELOW 15 KNOTS THROUGH THE
PERIOD. AND SO SEAS ARE EXPECTED TO BE AT OR BELOW 4 FEET. HOWEVER...WINDS
COULD BE HIGHER AND SEAS ROUGHER IN THE VICINITY OF TSTMS TODAY
AND WILL INDICATE THAT IN THE FORECAST PACKAGE.

FIRE WEATHER...NO PROBLEM EXPECTED THROUGH ENTIRE FORECAST PACKAGE.

MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  85  73  85  74 / 50 20 40 20
FORT LAUDERDALE  84  74  84  75 / 50 20 50 20
MIAMI            85  73  86  73 / 50 20 50 20
NAPLES           87  72  88  72 / 40 20 50 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jun 7, 12:15 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1215 PM EDT THU JUN 7 2007

FLZ063-066>075-168-172>174-080415-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1215 PM EDT THU JUN 7 2007

...SCATTERED THUNDERSTORMS EXPECTED TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH
FLORIDA THROUGH THIS EVENING. FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND LOCALLY HEAVY RAINFALL WILL OCCUR WITH THE STRONGEST
STORMS THAT DEVELOP.

WATERSPOUTS: LIGHT WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE
WILL CREATE FAVORABLE CONDITIONS FOR WATERSPOUT FORMATION WITHIN
ANY SHOWER OR THUNDERSTORM THAT DEVELOPS ACROSS THE LOCAL WATERS
THIS AFTERNOON.

WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS OF 40 TO 45 MPH THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY THROUGH EARLY NEXT WEEK. THE MAIN THREATS ARE
EXPECTED TO BE CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TODAY.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

70/DD

In the hours before

Special weather statement, Jun 7, 1:17 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
117 PM EDT THU JUN 7 2007

FLZ067-068-071745-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
117 PM EDT THU JUN 7 2007

AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF CORAL SPRINGS...MOVING
SOUTHEAST AT 5 MPH.  ANOTHER STRONG THUNDERSTORM WAS DETECTED NEAR
HOLEY LAND WILDLIFE MANAGEMENT...MOVING NORTHWEST AT 5 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...AND TORRENTIAL
DOWNPOURS WITH THESE STORMS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

70/DD

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:42 PM EDTSevere Thunderstorm WarningMFLBroward39 min
Jun 7, 3:07 PM EDTSevere Thunderstorm WarningMFLMiami-Dade53 min
Jun 7, 3:59 PM EDTSevere Thunderstorm WarningMFLMiami-Dade45 min
Jun 7, 6:17 PM EDTTornado WarningMFLHendry18 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.